Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 10, 2014, 12:54 AM CDT for Johnson County, Pettis County, Missouri. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 11, 2014, 4:00 PM CDT
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 25.58 ft at Jun 10, 2014, 4:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:01 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 10, 12:01 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1201 AM CDT Tue Jun 10 2014 .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 357 PM CDT MON JUN 9 2014 Little change needed to the going forecast as a well advertised closed upper level low is deepening as it moves southeastward into northern OK this afternoon. A vort lobe rounding this low has moved into the area this afternoon bringing light showers to the area along and south of the I-70 corridor. Later this afternoon/evening a second and stronger vort lobe will bring more widespread rain spreading across the area from southwest to northeast. This upper level low will move across northern OK tonight and the vort lobe will remain anchored over the area pivoting and orienting itself southwest to northeast across the area. This will keep precipitation chances continuing through Monday night and into Tuesday as the upper level low moves across southern MO. Temperatures will be cool on Tuesday with highs in the mid 60s to lower 70s. By Tuesday night, the upper low moves to eastern Missouri and the vort lobe over the area finally weakens and shifts eastward as surface high pressure build into the area. Rain will end from west to east on Tuesday night. Surface high pressure will remain in control through Wednesday helping to dry out conditions. Height rises will help afternoon highs on Wednesday return to near normal with highs in the upper 70s to lower 80s. .LONG TERM...(Tuesday Evening through Monday) Issued at 357 PM CDT MON JUN 9 2014 Large upper level trough will continue to move off to the Northeast into the Ohio River Valley as slight upper level ridging builds into the region. Near zonal flow will redevelop behind this ridging as a shortwave trough tracks across the Northern Plains. A cold front associated with this northern trough will approach the region late Wed night and will move across the CWA by Thurs morning. With precipitable water values progged to be in the range of 1.5 to 2 inches, flooding will once again become a concern through the day. Subsidence behind this system will keep temperatures cooler across the region on Thurs and will gradually warm back into the 80s by Sat. This pattern will continue with shortwave ridging building back in on Sat with another shortwave trough moving into the Northern Plains. Saturday's system will also push a cold front towards and through the CWA by Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1123 PM CDT MON JUN 9 2014 Best area of rainfall has contracted a bit into a narrow corridor of moderate rain, generally south of KSTJ and KMCI. This will leave KMKC on the far northern edge through the night. Expect the corridor of rain to pivot northward overnight, putting KMCI back into the rain for the early to middle morning hours on Tuesday. Expect off and on rain at the terminals through mid morning with CIGs/VIS generally remaining in the MVFR range until the rain gradually tapers off late Tuesday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...PMM AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT MON JUN 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:27 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Johnson, Platte | 12 hr |
| Jun 9, 9:28 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 67 hr |
| Jun 9, 10:52 PM CDT | Areal Flood Warning | EAX | Cass, Henry, Jackson, Johnson | 12 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 46 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cooper, Howard | 46 hr |
| Jun 10, 12:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jun 10, 1:40 AM CDT | River Flood Warning | EAX | Cooper | 40 hr |
| Jun 10, 1:40 AM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| Jun 10, 4:58 AM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more | 5 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.